Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Biliaison classes of curves in ${\mathbf{P}}^{3}$


Author: Rosario Strano
Journal: Proc. Amer. Math. Soc. 132 (2004), 649-658
MSC (2000): Primary 14H50; Secondary 14H45
Published electronically: July 31, 2003
MathSciNet review: 2019939
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize the curves in ${\mathbf{P}}^{3}$ that are minimal in their biliaison class. Such curves are exactly the curves that do not admit an elementary descending biliaison. As a consequence we have that every curve in ${\mathbf{P}}^{3}$ can be obtained from a minimal one by means of a finite sequence of ascending elementary biliaisons.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14H50, 14H45

Retrieve articles in all journals with MSC (2000): 14H50, 14H45


Additional Information

Rosario Strano
Affiliation: Department of Mathematics and Informatics, University of Catania, Viale A. Doria 6, I95125 Catania, Italy
Email: sstrano@dmi.unict.it

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07135-1
PII: S 0002-9939(03)07135-1
Keywords: Space curves, liaison, elementary biliaison, minimal curves
Received by editor(s): June 10, 2002
Received by editor(s) in revised form: October 25, 2002
Published electronically: July 31, 2003
Additional Notes: This work was done with the financial support of the MIUR (Italian Research Ministry)
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2003 American Mathematical Society